Home » Frequently asked Questions on Health » Do steroids lead to weight gain?

Do steroids lead to weight gain?

Q: I had some tablets due to a breathing problem. The tablets contained steroids. So I have gained a lot of weight. After having these tablets my appetite has rapidly come down and my health is deteriorating. I would like to know how to reduce my weight because before taking this tablet I had a very good health and I was very active.

A:Yes, steroid tablets do cause weight gain, which is more on the face, upper trunk and upper arms. The first step would be to taper the steroid tablets and gradually reduce the dose, they should never be stopped suddenly. In place of steroids optimal control of asthma should be attempted by other means like newer agents - accuhaler, monteleukast, etc. The best way to reduce weight is through diet control and regular aerobic exercise. You should consult a dietician and stop intake of food items with high calories - deep fried items and mithai. A daily brisk walk for 30 minutes is very good. A brisk walk is one where by the end of it you are breathing hard and sweating. I am sure you would lose weight by the above regime; however if it does not then we can consider tablets like Sibutramine which need to be given under medical supervision.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------